Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Had sex after a spinal tap. Now have upper back pain. What can be done?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2382 Questions
I had a spinal tap a week ago and i had sex on the seventh day after the procedure now I am in alot of pain in my upper back
Posted Tue, 22 May 2012 in Back Pain
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for submitting your question.

Your question is a good one and I will work on providing you with some information and recommendations here.

It is very unlikely that the symptoms you are having are related to your spinal tap. Seven days after the procedure you should not have any real residual symptoms.

The remote possibility that your discomfort is related to your spinal tap may be affected by your hydration status. in order to address this I would recommend that you make sure you were drinking at least seven or eight glasses of water per day to maintain good fluid hydration. I would not recommend taking aspirin or any blood thinning medications at this point as this might increase your risk for developing bleeding near where the spinal tap was performed. It is still very unlikely that any bleeding might occur but we want to be as careful as possible.

For your discomfort I would recommend taking some Tylenol. I would observe your symptoms for the next two or three days and I would expect your discomfort to improve within that period of time. If for some reason this does not occur I would recommend that you touch base with your response to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor